Alert archive / Texas / Flash Flood Warnings in 2013
Flash Flood Warning 9, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jun 14, 2013, 2:27 PM CDT for Webb County, Texas. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2013, 2:27 PM CDT (19:27 UTC)
- Expired
- Jun 14, 2013, 4:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Webb County, TX
The radar
The Laughlin AFB radar (KDFX), 195 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 2:45 PM CDT | FLASH FLOOD | 22 Nnw Laredo, TX | WATER RESCUE OF STRANDED MOTORISTS IN WHAT IS A NORMALLY A LOW LYING DRY CREEK. WATER LEVEL UP TO THE ROOF TOP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 7.5 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 683 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
263
WGUS54 KCRP 141927
FFWCRP
TXC479-142130-
/O.NEW.KCRP.FF.W.0009.130614T1927Z-130614T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
227 PM CDT FRI JUN 14 2013
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN WEBB COUNTY IN SOUTH TEXAS...
* UNTIL 430 PM CDT
* AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS WESTERN WEBB COUNTY.
DOPPLER RADAR ESTIMATED BETWEEN 1 AND 2 INCHES HAS FALLEN IN SOME
AREAS. AN ADDITIONAL 1 TO 3 INCHES WILL BE POSSIBLE IN SOME AREAS
ACROSS WESTERN WEBB COUNTY.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR.
SOME CITIES AND TOWNS THAT WILL EXPERIENCE FLOODING INCLUDE...
LAREDO...BOTINES...CALLAGHAN...COLUMBIA BRIDGE...AND EL CENIZO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 2729 9950 2731 9955 2738 9950 2749 9949
2749 9953 2756 9952 2763 9961 2762 9966
2765 9972 2772 9977 2779 9988 2790 9991
2797 9994 2799 9998 2820 10000 2821 9944
2727 9930 2731 9938 2725 9949
$$
JR1 follow-up statement
999
WGUS74 KCRP 142125
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
425 PM CDT FRI JUN 14 2013
TXC479-142131-
/O.EXP.KCRP.FF.W.0009.000000T0000Z-130614T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEBB-
INCLUDING THE CITY OF LAREDO
425 PM CDT FRI JUN 14 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 430 PM CDT FOR WESTERN WEBB
COUNTY...
THE LINE OF SHOWERS AND THUNDERSTORMS HAS MOVED EAST OF THE WARNING
AREA. IN ADDITION...NO WIDESPREAD FLOODING HAS BEEN REPORTED.
HOWEVER...ADDITIONAL SHOWERS AND THUNDERSTORMS MAY DEVELOP LATER
THIS AFTERNOON AND EVENING OVER WESTERN WEBB COUNTY.
&&
LAT...LON 2729 9950 2731 9955 2738 9950 2749 9949
2749 9953 2756 9952 2763 9961 2762 9966
2765 9972 2772 9977 2779 9988 2790 9991
2797 9994 2799 9998 2820 10000 2821 9944
2727 9930 2731 9938 2725 9949
$$
87What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 12:33 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 14, 12:33 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1233 PM CDT FRI JUN 14 2013 .DISCUSSION...UPDATE FOR 18Z AVIATION. && .AVIATION...SCT-NUM SHRAS AND TSTMS THIS AFTERNOON THROUGH SUNSET ALONG AND WEST OF COT-LRD LINE...WITH ISOLD-SCT COVERAGE EAST OF THIS LINE TO A BEA-NQI LINE. GUSTY AND VARIABLE WINDS AND BRIEF HEAVY RAINS WILL OCCUR IN PRECIP. OTHERWISE...VFR CONDITIONS THROUGH THE AFTERNOON AND EVENING OUTSIDE OF PRECIP. && .PREV DISCUSSION... /ISSUED 1029 AM CDT FRI JUN 14 2013/ DISCUSSION...BOOSTED POPS WEST OF I-37 TODAY...ESPECIALLY ACROSS THE WESTERN BRUSH COUNTRY AND RIO GRANDE. THE MID AND UPPER LEVEL LOW CONTINUES TO DRIFT NORTH OUT OF NORTHERN COAHUILA INTO THE PERMIAN BASIN TODAY. POOL OF RICH/DEEP MOISTURE EXTENDS SOUTHEAST THROUGH THE EDWARDS PLATEAU AND INTO THE WESTERN HALF OF THE CWA TODAY...WHILE DRIER AIR IS GRADUALLY TRYING TO WORK INTO THE FAR NORTHEAST CWA. DUE TO EQUIPMENT FAILURE...12Z CRP SOUNDING FAILED AFTER 900MB. HOWEVER...RELYING ON SURROUNDING DATA AND FORECAST SOUNDINGS...CONDITIONS WILL REMAIN MOIST AND MODERATELY UNSTABLE/UNCAPPED ACROSS THE WESTERN HALF OF THE AREA TODAY... LEADING TO AT LEAST ONE MORE DAY OF AT LEAST SCATTERED COVERAGE OF SHOWERS AND THUNDERSTORMS ACROSS THE BRUSH COUNTRY AND RIO GRANDE PLAINS. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 93 77 93 78 96 / 20 10 10 10 10 VICTORIA 92 75 94 75 92 / 10 10 10 10 10 LAREDO 94 78 99 80 101 / 50 20 10 10 10 ALICE 93 76 96 76 97 / 30 10 10 10 10 ROCKPORT 91 80 91 80 91 / 10 10 10 10 10 COTULLA 90 75 97 75 99 / 60 30 10 10 10 KINGSVILLE 93 78 94 78 96 / 30 10 10 10 10 NAVY CORPUS 90 80 91 79 91 / 20 10 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && JR/76...AVIATION
Hazardous weather outlook, Jun 14, 4:27 AM CDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 427 AM CDT FRI JUN 14 2013 GMZ230-235-250-255-270-275-TXZ229>234-239>247-150000- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 427 AM CDT FRI JUN 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY OVER THE BRUSH COUNTRY. SOME OF THE THUNDERSTORMS COULD PRODUCE ISOLATED RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. TMT/RH
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 2:07 AM CDT | Areal Flood Advisory | CRP | Webb | 53 min |
| Jun 14, 4:32 PM CDT | River Flood Warning | CRP | Webb | 4 days |
Nearby
Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.